Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 19, 2025, 1:35 PM EDT for 5 counties in Florida. It took effect at Mar 20, 2025, 11:00 AM EDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 1:35 PM EDT (17:35 UTC)
- In effect from
- Mar 20, 2025, 11:00 AM EDT
- Expired
- Mar 20, 2025, 7:47 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 92 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 1:10 PM EDT | WILDFIRE | 4 Se Florida City, FL | Florida Forest Service reports that the Wildfire is now at 22,000 acres with 20 percent containment. Card Sound Road remains closed and US-1 between the upper Keys and Florida City is closed intermittently. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS82 KMFL 191735 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 135 PM EDT Wed Mar 19 2025 FLZ068-071>074-163-166>168-172>174-263-266-267-201000- /O.NEW.KMFL.FW.W.0002.250320T1500Z-250321T0000Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Glades County Lake Region- Hendry County Lakes Region-Palm Beach County Lake Region- Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- Glades County-Hendry County-Inland Palm Beach County- 135 PM EDT Wed Mar 19 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR MOST OF SOUTH FLORIDA... The National Weather Service in Miami has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Thursday. * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami- Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade County, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County and Fire Weather Zone 267 Inland Palm Beach County. * TIMING...From 11 AM to 8 PM EDT Thursday. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Mid to upper 80s. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Fisher
3 follow-up statements
975 WWUS82 KMFL 200618 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 218 AM EDT Thu Mar 20 2025 FLZ068-071>074-163-166>168-172>174-263-266-267-210000- /O.CON.KMFL.FW.W.0002.250320T1500Z-250321T0000Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Glades County Lake Region- Hendry County Lakes Region-Palm Beach County Lake Region- Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- Glades County-Hendry County-Inland Palm Beach County- 218 AM EDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MOST OF SOUTH FLORIDA... * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami- Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade County, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County and Fire Weather Zone 267 Inland Palm Beach County. * TIMING...From 11 AM this morning to 8 PM EDT this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Mid to upper 80s. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
776 WWUS82 KMFL 201823 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 223 PM EDT Thu Mar 20 2025 FLZ068-071>074-163-166>168-172>174-263-266-267-210000- /O.CON.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Glades County Lake Region- Hendry County Lakes Region-Palm Beach County Lake Region- Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- Glades County-Hendry County-Inland Palm Beach County- 223 PM EDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MOST OF SOUTH FLORIDA... * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami- Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade County, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County and Fire Weather Zone 267 Inland Palm Beach County. * TIMING...Until 8 PM EDT this evening. * WINDS...West 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Mid to upper 80s. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
779 WWUS82 KMFL 202347 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 747 PM EDT Thu Mar 20 2025 FLZ068-071>074-167-168-172>174-267-211000- /O.CAN.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/ /O.NEW.KMFL.FW.A.0003.250321T1400Z-250321T2300Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Palm Beach County Lake Region- Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- Inland Palm Beach County- 747 PM EDT Thu Mar 20 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MIAMI-DADE, BROWARD, AND PALM BEACH... ...RED FLAG WARNING FOR TODAY IS CANCELLED... The National Weather Service in Miami has issued a Fire Weather Watch for Miami-Dade, Broward, and Palm Beach counties, which is in effect from Friday morning through Friday evening. The Red Flag Warning for today has been cancelled. * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami- Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 172 Coastal Broward County, Fire Weather Zone 173 Coastal Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade County and Fire Weather Zone 267 Inland Palm Beach County. * TIMING...From Friday morning through Friday evening. * WINDS...Northerly winds 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Mid to upper 70s. * LIGHTNING...None * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ163-166-263-266-210100- /O.CAN.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/ Glades County Lake Region-Hendry County Lakes Region- Glades County-Hendry County- 747 PM EDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR GLADES AND HENDRY... The National Weather Service in Miami has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 7:46 AM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 19, 7:46 AM EDT, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Miami FL 746 AM EDT Wed Mar 19 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 744 AM EDT Wed Mar 19 2025 Quick update this morning to tweak the hourly temperature grids as the forecast was a few degrees warmer in places than observed trends. Also updated the smoke in the weather grids to more closely match the latest modeled wind and transport trends. Will continue to monitor these conditions in support of fire weather forecast needs. Otherwise, should be a dry day. && .SHORT TERM... (Today through Thursday) Issued at 244 AM EDT Wed Mar 19 2025 An abnormally dry airmass remains in place over the region as mid-level ridging and an area of high pressure persists over the Florida peninsula today. With the high nearly positioned directly over the peninsula today, dry conditions and clear skies are expected this afternoon. The pattern begins to change slightly heading into Thursday as a weak surface boundary associated with a trough across the northeast states pushes across the area. With abnormally dry conditions preceding this boundary, and given its parent low's positioning far to the north, this is expected to be a dry frontal passage other than a couple isolated showers across local waters. Ample surface heating due to a lack of cloud cover and light winds will lead to afternoon high temperatures heat back up into the low to mid 80s (with the exception of coastal areas in the upper 70s to low 80s today. On Thursday as surface flow becomes more southerly again, highs will reach the mid to upper 80s. && .LONG TERM... (Thursday night through Tuesday) Issued at 244 AM EDT Wed Mar 19 2025 Behind the frontal passage on Thursday, high pressure quickly builds across the Southeast leading to a continuation of the dry and mainly sunny streak of weather through early next week. North-northwest surface flow will prevail through Friday but east-southeast flow should return by late Saturday into Sunday. Highs should remain in the mid-upper 70s for most of SFL through the weekend. For the Monday-Tuesday timeframe, moisture begins to increase again as surface flow veers more southerly ahead of the next frontal passage which could support the return of scattered showers (20-30% POPs) at some point on Monday and Tuesday. High temperatures will be back in the low to mid 80s on Monday and Tuesday. && .AVIATION... (12Z TAFS) Issued at 744 AM EDT Wed Mar 19 2025 VFR through the period with an easterly wind developing today, lightening tonight, and becoming southwesterly on Thursday. Smoke from wildfires could potentially impact some terminals as the wind flow shifts. && .MARINE... Issued at 244 AM EDT Wed Mar 19 2025 Marine conditions will gradually improve through the period as winds and seas subside over the local waters under the influence of high pressure. Light easterly flow is expected across Atlantic waters with west-southwesterly across Gulf waters. Seas in the Gulf waters will range from 2-4 feet today, while Atlantic seas will remain in the 3-6 foot range. && .BEACHES... Issued at 244 AM EDT Wed Mar 19 2025 There is a high risk for rip currents along the Palm beaches, with an elevated risk for the rest of the east coast beaches as winds veer back to an onshore direction. This increased risk along the east coast will likely persist through the mid-week period. && .FIRE WEATHER... Issued at 244 AM EDT Wed Mar 19 2025 Surface flow is expected to become more easterly across the east coast and westerly along the west coast today which will act to increase the relative humidity values later this afternoon. While relative humidity values will likely remain between 40-50% this afternoon along the coasts, it could drop into the 25-30% range across portions of interior South Florida, but winds should be on the lighter side to mitigate the threat of fire development. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 62 85 58 / 0 0 0 0 West Kendall 82 58 86 55 / 0 0 0 0 Opa-Locka 82 62 87 57 / 0 0 0 0 Homestead 79 60 84 57 / 0 0 0 0 Fort Lauderdale 78 62 84 57 / 0 0 0 0 N Ft Lauderdale 79 62 85 57 / 0 0 0 0 Pembroke Pines 84 62 89 57 / 0 0 0 0 West Palm Beach 79 60 86 54 / 0 0 0 0 Boca Raton 79 61 86 55 / 0 0 0 0 Naples 79 60 79 54 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Thursday morning for FLZ168. AM...None. GM...None. && SHORT TERM...Rizzuto LONG TERM....Rizzuto AVIATION...RAG
Hazardous weather outlook, Mar 19, 4:26 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 426 AM EDT Wed Mar 19 2025 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 426 AM EDT Wed Mar 19 2025 ...Elevated Risk of Rip Currents at East Coast Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of America. .DAY ONE...Today and tonight. Rip Currents: The high risk of rip currents will continue for the Palm Beach beaches with a moderate risk at the Miami-Dade and Broward County beaches. Marine: Hazardous winds and seas continue over South Florida's Atlantic waters. Smoke: There is potential for patchy smoke and decrease in visibility in portions of far southern Miami-Dade and Mainland Monroe Counties due to actively burning wildfires. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The rip current risk will remain elevated for the Atlantic beaches into early next week. Additional hazardous boating conditions are possible late week with the passage of another cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:31 PM EDT | Small Craft Advisory | MFL | 60 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.